MAUDE Adverse Event Report: VOLCANO CORPORATION REFINITY ROTATIONAL IVUS CATHETER ST; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REFINITY ROTATIONAL IVUS CATHETER ST; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a refinity catheter was used in a therapeutic coronary procedure in the mid circumflex artery.Prior to patient use, the catheter was flushed appropriately per the ifu.No air was observed and imaging was able to be completed.However, upon removal from the patient, air was present in the catheter.A new catheter was used to complete the procedure.No patient injury reported.This product problem is being reported for the air entrapped in the catheter.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the refinity catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This product problem is no longer reportable because no air was seen entrapped in the device during the returned product evaluation.
 
Additional Manufacturer Narrative
Blocks b1/b5/h1: based on the returned product evaluation, this is no longer reportable for a product problem.There is no potential for harm since no air was entrapped in the catheter.Blocks d9 & g3: the refinity catheter was returned for evaluation.Block h3: visual inspection prior to decontamination, found no air observed inside the catheter.Post decontamination, the catheter was connected from the syringe to the one-way valve on the catheter hub with no issues.Without difficulty, the catheter was flushed twice continuously with no leaks from any location other than the vent port at the distal end of the monorail section (expected outcome).No presence of air was seen entrapped inside the catheter.Block h6: based on the evaluation, the catheter performed as intended.No air was entrapped in the catheter; thus, the reported complaint could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
REFINITY ROTATIONAL IVUS CATHETER ST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
719322-5355
MDR Report Key18441081
Report Number3008363989-2024-00001
Device Sequence Number20800210
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)231003(17)251003(10)0303012518
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model Number89900
Device Catalogue Number89900
Device Lot Number0303012518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.014, GUIDEWIRE; MEDTRONIC: 6F LAUNCHER GUIDE CATHETER; TERUMO: 6F INTRODUCER SHEATH
Patient SexUnknown